Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Quad Cities, IA

July 28, 2021Bureau County, Putnam County, Illinois

NWS Quad Cities, IA issued this special weather statement at Jul 28, 2021, 10:07 AM CDT for Bureau County, Putnam County, Illinois. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2021, 10:07 AM CDT (15:07 UTC)
Expired
Jul 28, 2021, 10:30 AM CDT
In force
23 min
Issued by
NWS Quad Cities, IA

Counties Bureau County, IL, Putnam County, IL

The radar

The Quad Cities radar (KDVN), 97 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 3.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2021-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1940 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2021-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1940 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted.

149 
WWUS83 KDVN 281507
SPSDVN

Special Weather Statement
National Weather Service Quad Cities IA/IL
1007 AM CDT Wed Jul 28 2021

ILC011-155-281530-
Putnam-Bureau-
1007 AM CDT Wed Jul 28 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PUTNAM AND BUREAU
COUNTIES UNTIL 1030 AM CDT...

At 1007 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near La Moille to near Osceola. Movement
was east southeast  at 25 mph.

Winds in excess of 30 mph and half inch hail are possible with these
storms.

Locations impacted include...
Princeton, Hennepin, Spring Valley, DePue, Granville, Ladd, Wyanet,
Sheffield, Tiskilwa, La Moille, Dalzell, Buda, Bureau Junction,
Putnam, Mark, Ohio, Cherry, Neponset, Malden and Seatonville.

This includes the following highways...
 Interstate 80 in Illinois between mile markers 40 and 72.
 Interstate 180 between mile markers 1 and 13.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4115 8941 4115 8964 4123 8964 4123 8986
      4137 8981 4159 8941 4158 8925 4157 8917
      4121 8916
TIME...MOT...LOC 1507Z 290DEG 22KT 4154 8937 4128 8976 

$$

Gross

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Jul 28, 6:38 AM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jul 28, 6:38 AM CDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
638 AM CDT Wed Jul 28 2021

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 346 AM CDT Wed Jul 28 2021

Storms continue to progress southeast across NW IL early this am
with heavy rain, gusty winds and small hail. Otherwise, the high
level cirrus from the storm blowoff covered much of the CWA.
Temperatures were in the 73 to 78 range as of 2 am with the exception
of Macomb at 69. Dew points were between 69 and 75.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 520 AM CDT Wed Jul 28 2021

[Key Messages]

*Hot and humid conditions will be seen today with afternoon and
 evening heat index values of 100-105; locally higher values
 remain possible.

*Storms now appear to hold off until late this evening and into
 the overnight across the NE third of the CWA with a Slight Risk
 of severe storms in NW IL.

[Discussion]

Main concerns for the short term period remain the heat and
humidity.

Today, light southwest flow and plenty of the way of sun is expected
after this early morning cloud cover from the waning convection
fades. Temperatures are still expected to climb into the low to mid
90s. With dew points in the 72 to 77 range, heat indices in the 100
to 105 range are still on track, with some locally hotter values.
Heat Advisory remains in effect.

Tonight, the NE half to third of the CWA may see some storms late
this evening and into the overnight hours ahead of a cold front and
a surface low that will track SE across central WI.  The SPC is a
moderate risk across parts of N and central WI were a possible
derecho may develop. Latest CAMs hint at this staying NE of the area
but still close enough to include chance pops for NW IL counties
late tonight with a Slight Risk for severe wind gusts.

.LONG TERM...(Thursday through Tuesday)
ISSUED AT 346 AM CDT Wed Jul 28 2021

[Key Messages]

*Hot and humid conditions continue Thursday along and south of
 I-80 with heat index values of 100-105.

*Threat for showers/storms continues Thursday afternoon into
 Saturday mainly for the SW half of the CWA with a low threat for
 severe storms in southeast Iowa, west central Illinois and far
 northeast Missouri Thursday.

*Highs in the upper 70s and lower 80s Friday through Tuesday with
 dry conditions after Saturday afternoon.

[Discussion]

Heat and humidity will still linger across the southern CWA Thursday
with highs in the low to mid 90s and heat indices between 100 to
105. Again, some locally higher readings will be possible. To the
north, highs will be in the upper 80s to low 90s. The morning is
looking to be quiet in the wake of the storms overnight.
Redevelopment will be possible Thursday afternoon and evening
along the front which will be mainly across the southern CWA. The
SPC has a Marginal Risk of severe storms south of highway 34 with
damaging wind gusts and large hail the main threat.

Friday through Tuesday, temperatures will be much nicer with highs
mainly in the upper 70s to lower 80s with a few mid 80s at times.
Rain chances continue into Saturday for mainly the southwest half of
the CWA where the stalled front will reside. Dry conditions are
expected Saturday night into mid next week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday Morning)
ISSUED AT 636 AM CDT Wed Jul 28 2021

VFR conditions expected through the TAF period, with the exception
of some lingering MVFR fog early this morning at KDBQ. Next storm
chances late in the TAF period, mainly limited to potential
impacts at KDBQ. Very low confidence in any storms affecting
terminal and have not included in 12z issuance.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Heat Advisory from 11 AM this morning to 10 PM CDT this evening
     for Benton-Buchanan-Clinton-Delaware-Dubuque-Jackson-Jones-
     Linn.

     Heat Advisory from 11 AM this morning to 8 PM CDT Thursday for
     Cedar-Des Moines-Henry IA-Iowa-Jefferson-Johnson-Keokuk-Lee-
     Louisa-Muscatine-Scott-Van Buren-Washington.

IL...Heat Advisory from 11 AM this morning to 10 PM CDT this evening
     for Bureau-Carroll-Jo Daviess-Putnam-Stephenson-Whiteside.

     Heat Advisory from 11 AM this morning to 8 PM CDT Thursday for
     Hancock-Henderson-Henry IL-McDonough-Mercer-Rock Island-
     Warren.

MO...Heat Advisory from 11 AM this morning to 8 PM CDT Thursday for
     Clark-Scotland.

&&

SYNOPSIS...14
SHORT TERM...14
LONG TERM...14
AVIATION...RP Kinney
Hazardous weather outlook, Jul 28, 4:22 AM CDT, 5 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
422 AM CDT Wed Jul 28 2021

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-290930-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
422 AM CDT Wed Jul 28 2021

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Hot and humid conditions are expected today into the evening with
heat indices in the 100 to 105 range with locally higher values at
times. A Heat Advisory remains in effect. There is a chance for
thunderstorms in east central Iowa and northwest Illinois late
tonight. The Storm Prediction Center has a Slight Risk for severe
wind gusts for northwest Illinois, with a Marginal Risk area
southwest of the Slight area to a line from Waterloo to Kewanee.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

The hot conditions will continue on Thursday for areas roughly
along and south of I-80. Heat indices will be in the 100 to 105
degree range again, with some locally hotter values at times.
There is a chance for thunderstorms south of I-80 from Thursday
afternoon into Saturday. The severe risk appears low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today and tonight.

In the hours before

Special weather statement, Jul 28, 4:08 AM CDT, 5 hours 59 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
408 AM CDT Wed Jul 28 2021

ILC011-015-195-280945-
Whiteside-Carroll-Bureau-
408 AM CDT Wed Jul 28 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN WHITESIDE...SOUTHEASTERN
CARROLL AND NORTH CENTRAL BUREAU COUNTIES UNTIL 445 AM CDT...

At 407 AM CDT, a strong thunderstorm was located over Coleta, or 11
miles northeast of Morrison, moving southeast at 35 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Sterling, Rock Falls, Walnut, Milledgeville, Fairhaven, Chadwick,
Coleta, Deer Grove, Emerson, Ohio, Hitt, Ideal, Carroll County
Fairgrounds, Penrose, Malvern, Como, White Pigeon, Douglas Park,
Agnew and Yeoward Addition.

This includes Interstate 88 between mile markers 33 and 44.

LAT...LON 4145 8956 4198 9004 4209 8979 4199 8968
      4193 8969 4193 8963 4159 8963 4158 8933
TIME...MOT...LOC 0907Z 319DEG 33KT 4194 8984

RP Kinney
Local storm report, Jul 28, 6:29 AM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
629 AM CDT WED JUL 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     LIGHTNING        2 W DUBUQUE             42.51N 90.72W
07/28/2021                   DUBUQUE            IA   PUBLIC

            REPORT OF A POSSIBLE LIGHTNING CAUSED FIRE
            AT AN APARTMENT AROUND 215 AM. RELAYED BY
            BROADCAST MEDIA.

&&

DC
Special weather statement, Jul 28, 8:42 AM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
842 AM CDT Wed Jul 28 2021

ILC011-073-195-281415-
Whiteside-Henry-Bureau-
842 AM CDT Wed Jul 28 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
WHITESIDE...NORTHEASTERN HENRY AND NORTHWESTERN BUREAU COUNTIES UNTIL
915 AM CDT...

At 841 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Rock Falls to near Hooppole.
Movement was southeast at 30 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Sterling, Rock Falls, Prophetstown, Walnut, Tampico, Hooppole, Deer
Grove, Emerson, Ohio, Yorktown, Manlius, New Bedford, Thomas, Yeoward
Addition, Whiteside County Airport, Galt, Como, Kasbeer, Leon Corners
and Van Orin.

This includes Interstate 88 between mile markers 33 and 44.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.

LAT...LON 4158 8928 4145 8958 4149 9008 4183 8979
      4182 8963 4159 8963
TIME...MOT...LOC 1341Z 308DEG 26KT 4177 8965 4149 8993

Gross
Special weather statement, Jul 28, 10:07 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1007 AM CDT Wed Jul 28 2021

ILC011-155-281530-
Putnam-Bureau-
1007 AM CDT Wed Jul 28 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PUTNAM AND BUREAU
COUNTIES UNTIL 1030 AM CDT...

At 1007 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near La Moille to near Osceola. Movement
was east southeast  at 25 mph.

Winds in excess of 30 mph and half inch hail are possible with these
storms.

Locations impacted include...
Princeton, Hennepin, Spring Valley, DePue, Granville, Ladd, Wyanet,
Sheffield, Tiskilwa, La Moille, Dalzell, Buda, Bureau Junction,
Putnam, Mark, Ohio, Cherry, Neponset, Malden and Seatonville.

This includes the following highways...
 Interstate 80 in Illinois between mile markers 40 and 72.
 Interstate 180 between mile markers 1 and 13.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4115 8941 4115 8964 4123 8964 4123 8986
      4137 8981 4159 8941 4158 8925 4157 8917
      4121 8916
TIME...MOT...LOC 1507Z 290DEG 22KT 4154 8937 4128 8976

Gross

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 12:28 AM CDTSpecial Weather StatementDVNBuchanan47 min
Jul 28, 12:50 AM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware40 min
Jul 28, 1:29 AM CDTSpecial Weather StatementDVNLinn31 min
Jul 28, 1:52 AM CDTSpecial Weather StatementDVNDubuque38 min
Jul 28, 2:37 AM CDTSpecial Weather StatementDVNJackson38 min
Jul 28, 3:17 AM CDTSpecial Weather StatementDVNCarroll, Jo Daviess, Stephenson43 min
Jul 28, 4:08 AM CDTSpecial Weather StatementDVNWhiteside37 min
Jul 28, 8:42 AM CDTSpecial Weather StatementDVNWhiteside33 min
Jul 28, 10:44 AM CDTSpecial Weather StatementDVNBureau31 min

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.